How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17773
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

beta blocker for irregular heart beats and once I tool the beta

Resolved Question:

I just started a beta blocker for irregular heart beats and once I tool the beta blocker my symptoms got even worse than they were, only took one dose so far I am not wnating to take anymore. My question: could the beta blockers make my beats worse and should I stop now since I only took one?
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Saha replied 8 years ago.

Hello

Would you please give me a few more information-

How long it is there?

What symptoms do you had before & what you are having now?

What type of irregular heart beats do you have ?

Do you have any other disease?

Do you take any other medicine?

Thank you.

Customer: replied 8 years ago.
I am not sure of the medical term but I feel a pause in my heart beating then it feels as if it is racing to catch up, I get very lightheaded after an episode and weak feeling. My Dr. says that it is an extra beat that I feel then I go into a faster pattern. They come and go through out the day usually in groups of 6-10 in a row then back to racing my pulse stays about 90-100 I do not have any other medical problems, generally healthy overall. I do not take any meds. except for occasional Motrin for HA's. I am a mother of 3 young children and just want to be sure that I do not pass out with these episodes. I have not had as many today like yesterday when I took that beta-blocker Metoprolol 25 mg. I have had an abnormal ekg with pvc's I beleive they said. Thank you for your time. And my BP is usually good last one was 110/80
Expert:  Dr. Saha replied 8 years ago.
Thank you for the information ,

Beta blockers like metoprolol usually slows heart rate & should relieve your symptom.

Your BP is normal & is not worrying.

You have just tried one dose & it is difficult to say whether it is making it worse or not.

You may consult your Cardiologist before stopping it because sudden cessation of betablocker is not advised.

You should also try to avoid anxiety , caffeine , alcohol & smoking.
Sometimes these may precipitate the attacks

I think this information will help you.

If you find this information helpful, please press ACCEPT button. Bonus is appreciated.

Your Positive Feed back is very important to me. Thank you for contacting Just Answer.

Dr. Saha and 5 other Health Specialists are ready to help you